MAUDE Adverse Event Report: DEPUY SPINE INC PIPELINE LS DILATOR HOLDER; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC PIPELINE LS DILATOR HOLDER; MISC ORTHO SURGICAL INSTR
Model Number 287105015
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Event date is unknown.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.Investigation summary: investigation flow: visual/damage.Visual inspection: the pipeline ls dilator holder (part # 287105015/ lot # kw1743585) was received at us cq.A small portion of the nylon coating was broken off one of the jaws of the dilator.The broken nylon coat piece was missing and not returned to us cq.The received condition was consistent with the complaint condition thus the complaint was confirmed.Device failure/defect identified? yes.A small portion of the nylon coat broken off.Dimensional inspection: the dimensional inspection cannot be performed due to post-manufacturing damage.Document/specification review: drawing(s) reviewed: current & manufactured revisions.Conclusion: the overall complaint was confirmed for the received the pipeline ls dilator holder as the nylon coating has broken off.The alleged missing component was occurred due to the missing broken nylon coat piece.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for pipeline ls dilator holder was conducted identifying that lot number kw1743585 was released in a single batch.Batch1: lot qty of (b)(4) units were released on jan 10, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that during the sterilization process, it was noticed that the rubber insulation of the clamp is no longer complete.There was a piece is missing.It was not clear whether the piece of rubber fell off during the surgery.It was unknown if the surgery completed successfully.There were no patient consequences.This complaint involves one (1) device.This report is for (1) pipeline ls dilator holder.This report is 1 of 1 (b)(4).

Brand Name
PIPELINE LS DILATOR HOLDER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11773536
Report Number1526439-2021-00885
Device Sequence Number4137812
Product Code LXH
UDI-Device Identifier10705034217604
UDI-Public10705034217604
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287105015
Device Catalogue Number287105015
Device Lot NumberKW1743585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1